Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 94, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 24, 2015, 10:15 PM CDT for Appanoose County, Wayne County, Iowa. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2015, 10:15 PM CDT (03:15 UTC)
- Expired
- Jun 24, 2015, 11:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Appanoose County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 113 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 10:37 PM CDT | TSTM WND GST 50 | Centerville, IA | PEA SIZED HAIL, HEAVY RAINFALL, AND DITCHES FULL OF WATER NEARLY READY TO RUN OVER THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 6:21 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -609 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 637 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
052
WUUS53 KDMX 250315
SVRDMX
IAC007-185-250400-
/O.NEW.KDMX.SV.W.0094.150625T0315Z-150625T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1015 PM CDT WED JUN 24 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN SOUTH CENTRAL IOWA...
SOUTHWESTERN APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 1100 PM CDT
* AT 1015 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES EAST OF RATHBUN LAKE TO 5 MILES NORTHWEST OF
CORYDON...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...CORYDON...RATHBUN LAKE...SEYMOUR...ALLERTON...
MYSTIC...CINCINNATI...EXLINE...PROMISE CITY...NUMA...PLANO AND
CENTERVILLE MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTH CENTRAL
IOWA.
LAT...LON 4081 9356 4083 9356 4083 9329 4090 9308
4061 9264 4058 9333
TIME...MOT...LOC 0315Z 288DEG 22KT 4084 9290 4075 9315 4079 9341
HAIL...1.00IN
WIND...60MPH
$$
COGIL3 follow-up statements
314
WWUS53 KDMX 250335
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1035 PM CDT WED JUN 24 2015
IAC007-185-250400-
/O.CON.KDMX.SV.W.0094.000000T0000Z-150625T0400Z/
WAYNE IA-APPANOOSE IA-
1035 PM CDT WED JUN 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHEASTERN WAYNE AND SOUTHERN APPANOOSE COUNTIES...
AT 1035 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF CENTERVILLE TO 7 MILES NORTH OF
UNIONVILLE TO 10 MILES SOUTHEAST OF CORYDON...MOVING SOUTHEAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...SEYMOUR...MYSTIC...CINCINNATI...EXLINE...PROMISE
CITY...NUMA...PLANO AND CENTERVILLE MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTH CENTRAL
IOWA.
LAT...LON 4073 9324 4083 9299 4061 9264 4058 9331
4065 9329
TIME...MOT...LOC 0335Z 313DEG 40KT 4067 9273 4059 9298 4063 9324
HAIL...<.75IN
WIND...60MPH
$$
COGIL183 WWUS53 KDMX 250352 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1052 PM CDT WED JUN 24 2015 IAC007-185-250400- /O.CON.KDMX.SV.W.0094.000000T0000Z-150625T0400Z/ WAYNE IA-APPANOOSE IA- 1052 PM CDT WED JUN 24 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHEASTERN WAYNE AND SOUTHERN APPANOOSE COUNTIES... AT 1051 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF LANCASTER TO 9 MILES NORTHEAST OF UNIONVILLE TO 13 MILES SOUTHEAST OF CORYDON...MOVING SOUTHEAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... CINCINNATI...EXLINE AND CENTERVILLE MUNICIPAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTH CENTRAL IOWA. LAT...LON 4069 9277 4061 9265 4058 9331 4065 9329 TIME...MOT...LOC 0351Z 296DEG 21KT 4065 9264 4058 9288 4061 9315 HAIL...<.75IN WIND...60MPH $$ COGIL
428
WWUS53 KDMX 250402
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1102 PM CDT WED JUN 24 2015
IAC007-185-250412-
/O.EXP.KDMX.SV.W.0094.000000T0000Z-150625T0400Z/
WAYNE IA-APPANOOSE IA-
1102 PM CDT WED JUN 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE AND
SOUTHERN APPANOOSE COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTH CENTRAL
IOWA.
LAT...LON 4069 9277 4061 9265 4058 9331 4065 9329
TIME...MOT...LOC 0400Z 288DEG 22KT 4065 9264 4058 9288 4061 9315
$$
COGILWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 7:17 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 24, 7:17 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 717 PM CDT WED JUN 24 2015 .UPDATE... ISSUED AT 701 PM CDT WED JUN 24 2015 CURRENTLY A WARM FRONT IS GRADUALLY LIFTING ACROSS SW AND FAR SOUTHERN IOWA. THE AIRMASS IS VERY UNSTABLE WITH VERY STRONG SHEAR OVER THE AREA. CURRENTLY STORMS HAVE FIRED UP JUST NORTH OF THE I-80 CORRIDOR BUT ARE MOVING SOUTHEAST INTO THE INSTABILITY AXIS AND WILL BE AFFECTING LOCATIONS ALONG I-80 AND THE METRO AREA. IN ADDITION TO SEVERE STORMS...VERY HEAVY RAINFALL WILL OCCUR WITH THE STORMS. CONDITIONS WILL GRADUALLY IMPROVE LATE TONIGHT...AFT 09Z OR 10Z. && .SHORT TERM /TONIGHT/... ISSUED AT 341 PM CDT WED JUN 24 2015 COMPLEX SCENARIO SETTING UP ACROSS IOWA TONIGHT WITH A WARM FRONT SURGING NORTH-NORTHEAST INTO SOUTHWEST IOWA PROVIDING SOME DESTABILIZATION OVER SOUTHWEST IOWA. MUCH OF THIS AREA REMAINS CAPPED AT THE MOMENT...BUT WITH IMPRESSIVE EFFECTIVE SHEAR AND HIGH CAPE VALUES AVAILABLE...IF STORMS DEVELOP IN THIS LOCATION THEY LIKELY WILL RAPIDLY BECOME SEVERE THIS AFTERNOON AND EVENING. SUPERCELLS ARE CERTAINLY POSSIBLE ON INITIATION WITH STRONG VEERING AND DEEP LAYER SHEAR WILL PROVIDE A TORNADIC THREAT THROUGH THE MID- EVENING HOURS. HOWEVER...THINKING THIS AREA SHOULD REMAIN CAPPED UNTIL LLJ DEVELOPS TONIGHT COMBINED WITH THE TIMING OF A STRONG SHORTWAVE OVER THE HIGH PLAINS PUSH ACROSS THE STATE. EXPECTING THE WARM FRONT TO SURGE NORTH BETWEEN THE INTERSTATE 80 TO HIGHWAY 20 CORRIDOR. STORM REDEVELOPMENT THIS EVENING LOOKS TO BETWEEN 02Z TO 05Z THURSDAY OVER THIS CORRIDOR FROM WEST TO EAST AND THE FRONT SHOULD LIGHT UP ALONG THIS REGION. THE 24.19Z HRRR HAS A DECENT HANDLE ON CURRENT RADAR TRENDS...ALTHOUGH DIMINISHES THE CURRENT CONVECTION OVER CRAWFORD/CARROLL COUNTIES THIS AFTERNOON. POTENTIAL FOR STORMS TO LINGER A LITTLE LONGER THAN WHAT THE HRRR SUGGESTS BUT STILL LOOKING AT A BREAK BETWEEN REDEVELOPMENT LATER THIS EVENING. SEVERE POTENTIAL STILL EXISTS DURING THE OVERNIGHT BUT LOOKING MORE LIKELY STRAIGHT LINE WIND EVENT POTENTIAL. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... ISSUED AT 341 PM CDT WED JUN 24 2015 MAIN SHORT WAVE TO TRACK SOUTHEAST OF AREA BY 12Z...BUT RESIDUAL CONVECTION MAY LINGER OVER THE SOUTHEAST THROUGH MORNING. AS FRONT SAGS SOUTH THURSDAY...EXPECTING A BREAK FROM THE CONVECTION THROUGH LATE AFTERNOON. ANOTHER UPPER LEVEL SHORTWAVE WILL DROP SOUTHEAST ACROSS THE AREA THURSDAY NIGHT AND INTO FRIDAY WITH ENOUGH LIFT AND INSTABILITY TO PRODUCE SCT THUNDERSTORMS THROUGH THE DAY. WITH CLOUDS ACROSS THE REGION EXPECT THAT HIGHS WILL BE HELD BACK IN THE 70S FOR ALL OF THE AREA. THE TROUGH FINALLY PULLS SOUTHEAST OF THE REGION FRIDAY NIGHT WITH A PERIOD OF QUIET WEATHER FROM FRIDAY NIGHT THROUGH SATURDAY EVENING. OVER THE NEXT FEW DAYS THE PATTERN WILL SHIFT TO A NORTHWESTERLY FLOW ALOFT. THIS WILL LESSEN THE CHANCES FOR HEAVY RAINFALL AND ALSO BRING TEMPERATURES TO NEAR NORMAL OR SLIGHTLY BELOW NORMAL. ANOTHER NORTHERN STREAM SHORTWAVE AND COOL FRONT WILL DROP SOUTH SATURDAY EVENING WITH ADDITIONAL SCATTERED THUNDERSTORMS SUNDAY. HIGHS SATURDAY AND SUNDAY WILL BE SOMEWHAT COOLER WITH NORTHWEST FLOW. HIGHS WILL REMAIN IN THE UPPER 70S TO LOWER 80S. WITH THE NORTHWEST FLOW IN PLACE THROUGH MIDWEEK NEXT WEEK...EXPECT MORE OF THE SAME. THE RIDGE SHOULD REMAIN WEST OF IOWA WITH SOME CHANCES FOR SHOWERS OR THUNDERSTORMS AS COOL FRONTS DROP SOUTH INTO THE PLAINS AND GREAT LAKES. TEMPERATURES WILL CHANGE LITTLE WITH HIGHS IN THE 70S TO LOWER 80S AND LOWS IN THE 50S TO 60S. && .AVIATION...25/00Z ISSUED AT 701 PM CDT WED JUN 24 2015 CONDITIONS WILL BECOME MVFR WITH LOCAL IFR IN STRONG THUNDERSTORMS. CONDITIONS WILL GRADUALLY IMPROVE AFT 14Z FM NW TO SE AS SFC WIND BECOMES NRLY AFT 09Z. && .HYDROLOGY... ISSUED AT 341 PM CDT WED JUN 24 2015 WILL STILL NEED TO CONSIDER FLASH FLOODING OVERNIGHT AND HAVE EXPANDED THE WATCH FARTHER WEST. VERY GOOD MOISTURE TRANSPORT... WARM LAYER CLOUD DEPTHS IN THE 13-14KFT RANGE AND PRECIPITABLE WATER VALUES WELL OVER 2 INCHES TONIGHT. FAIRLY HIGH CONFIDENCE IN WIDESPREAD FLASH FLOODING OVER THE INTERSTATE 80 TO HIGHWAY 20 CORRIDOR. RAINFALL RATES OF 2 TO 4 INCHES PER HOUR ARE LIKELY AND WITH THE RAIN THAT FELL ALREADY TODAY...IT WILL NOT TAKE MUCH TO CAUSE SOME FLASH FLOODING AND POTENTIAL SIGNIFICANT FLASH FLOODING ISSUES OVER THE AFOREMENTIONED CORRIDOR. THUS...EXPANDED THE FLASH FLOOD WATCH FURTHER WEST AND INCREASED POPS AND QPF CONSIDERABLY B/T 03-09Z THURSDAY. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR ADAIR-APPANOOSE- AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CLARKE- CRAWFORD-DALLAS-DAVIS-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON- HARDIN-HUMBOLDT-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL- MONROE-POLK-POWESHIEK-SAC-STORY-TAMA-WAPELLO-WARREN-WEBSTER- WRIGHT. && UPDATE...FAB SHORT TERM...PODRAZIK LONG TERM...REV AVIATION...FAB HYDROLOGY...PODRAZIK
Hazardous weather outlook, Jun 24, 4:18 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 418 PM CDT WED JUN 24 2015 IAZ044>050-057>062-070>075-081>086-092>097-252130- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 418 PM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE LATE EVENING. A FEW TORNADOES ARE POSSIBLE WITH THE POTENTIAL FOR A STRONG TORNADO ALONG OR SOUTH OF INTERSTATE 80 THIS EVENING. VERY LARGE HAIL IN EXCESS OF 2 INCHES IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 65 MPH ARE POSSIBLE WITH A FEW OF THE THUNDERSTORMS. VERY HEAVY RAIN WILL ALSO OCCUR WITH SOME OF THE THUNDERSTORMS WITH FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY. AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE BETWEEN 5 PM AND MIDNIGHT. IAZ004>007-015>017-023>028-252130- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 418 PM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THROUGH THIS EVENING. THE PRIMARY THREAT IS LARGE HAIL. VERY HEAVY RAINFALL IS ALSO POSSIBLE WITH A FEW OF THE STORMS NEARER HIGHWAY 20. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY. AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. IAZ033>039-252130- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 418 PM CDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. THE PRIMARY THREAT IS LARGE HAIL UP TO 1.5 INCHES IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH. AN ISOLATED TORNADO IS MAY OCCUR. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY. AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE BETWEEN 5 PM AND MIDNIGHT. REV
In the hours before
Local storm report, Jun 24, 9:10 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
910 PM CDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND GST MILO 41.29N 93.44W
06/24/2015 E55 MPH WARREN IA FIRE DEPT/RESCUE
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 24, 9:16 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
916 PM CDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 2 NNE OSCEOLA 41.06N 93.76W
06/24/2015 E60 MPH CLARKE IA TRAINED SPOTTER
0 VISIBILITY WITH TORRENTIAL RAIN.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 24, 9:18 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
918 PM CDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM TSTM WND DMG 3 S OSCEOLA 40.99N 93.77W
06/24/2015 CLARKE IA TRAINED SPOTTER
WALL CLOUD REPORTED. POWER FLASHES REPORTED
IN OR NEAR OSCEOLA - POSSIBLY STRONG WINDS.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 24, 9:43 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
943 PM CDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 3 W CHARITON 41.02N 93.36W
06/24/2015 M61 MPH LUCAS IA MESONET
MEASURED AT THE CHARITON AIRPORT
&&
DONAVONLocal storm report, Jun 24, 9:46 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
946 PM CDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM HEAVY RAIN CHARITON 41.02N 93.31W
06/24/2015 E1.75 INCH LUCAS IA TRAINED SPOTTER
1.75 INCHES OF RAIN IN 20 MINUTES. 50 MPH
WINDS OR HIGHER ... POWER OUT AT THIS
LOCATION AT THIS TIME.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 24, 10:03 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1003 PM CDT WED JUN 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM HAIL 2 W JAMAICA 41.84N 94.35W
06/24/2015 E1.00 INCH GUTHRIE IA AMATEUR RADIO
HAIL ONGOING AT THIS TIME
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:04 PM CDT | Tornado Warning | DMX | Dallas | 41 min |
| Jun 24, 7:15 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 45 min |
| Jun 24, 7:19 PM CDT | Tornado Warning | DMX | Adair, Madison | 26 min |
| Jun 24, 7:21 PM CDT | Tornado Warning | DMX | Adair, Audubon, Cass | 24 min |
| Jun 24, 7:45 PM CDT | Tornado Warning | DMX | Adair, Audubon, Cass, Guthrie | 45 min |
| Jun 24, 7:47 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 28 min |
| Jun 24, 7:56 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Warren | 49 min |
| Jun 24, 8:29 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison, Union | 17 min |
| Jun 24, 8:32 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Warren | 43 min |
| Jun 24, 9:10 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Monroe, Warren | 50 min |
| Jun 24, 9:17 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Decatur, Wayne | 58 min |
| Jun 24, 9:44 PM CDT | Flash Flood Warning | DMX | Dallas, Greene, Guthrie | 4 hr |
| Jun 24, 9:45 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Mahaska, Marion, Monroe, Wapello | 60 min |
| Jun 24, 9:52 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Greene, Guthrie | 38 min |
| Jun 24, 10:28 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Wapello | 47 min |
| Jun 24, 10:29 PM CDT | Flash Flood Warning | DMX | Boone, Carroll, Greene | 6 hr |
| Jun 24, 10:43 PM CDT | Flash Flood Warning | DMX | Appanoose, Lucas, Marion, Monroe, Wayne | 9 hr |
| Jun 25, 12:14 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Warren | 46 min |
| Jun 25, 12:22 AM CDT | Flash Flood Warning | DMX | Dallas, Greene, Guthrie | 7 hr |
| Jun 25, 12:38 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Guthrie | 52 min |
| Jun 25, 12:59 AM CDT | Flash Flood Warning | DMX | Boone, Dallas, Guthrie, Madison, Marion, Polk and 1 more | 6 hr |
| Jun 25, 1:25 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 35 min |
| Jun 25, 1:54 AM CDT | River Flood Warning | DMX | Polk | 6 days |
| Jun 25, 1:54 AM CDT | River Flood Warning | DMX | Dallas, Greene | 5 days |
| Jun 25, 1:54 AM CDT | River Flood Warning | DMX | Dallas, Polk | 5 days |
| Jun 25, 1:54 AM CDT | River Flood Warning | DMX | Polk | 5 days |
| Jun 25, 2:27 AM CDT | River Flood Warning | DMX | Polk | 6 days |
| Jun 25, 5:07 AM CDT | River Flood Warning | DMX | Mahaska, Wapello | 52 hr |
| Jun 25, 5:07 AM CDT | River Flood Warning | DMX | Davis, Wapello | 60 hr |
| Jun 25, 5:07 AM CDT | River Flood Warning | DMX | Polk | 4 days |
| Jun 25, 5:07 AM CDT | River Flood Warning | DMX | Dallas, Guthrie | 34 hr |
| Jun 25, 5:07 AM CDT | River Flood Warning | DMX | Madison, Warren | 53 hr |
| Jun 25, 5:07 AM CDT | River Flood Warning | DMX | Madison, Warren | 40 hr |
| Jun 25, 5:07 AM CDT | River Flood Warning | DMX | Warren | 33 hr |
| Jun 25, 5:07 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 46 hr |
| Jun 25, 6:57 AM CDT | Areal Flood Warning | DMX | Appanoose, Clarke, Dallas, Greene, Guthrie, Lucas and 6 more | 9 hr |
| Jun 25, 7:06 AM CDT | River Flood Warning | DMX | Lucas, Wayne | 49 hr |
| Jun 25, 7:06 AM CDT | River Flood Warning | DMX | Appanoose | 38 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.